MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 4000-100N
Medical Device Problem Codes Use of Device Problem (1670); Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Report received stated that after connection of an express drain it was noted that there was no water in the air leak chamber (c).The suction was turned off and the chest drain clamped, water was then added to (c) and it was then noticed that there was fluid near the regulator (e) of the drainage system.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Correction: the customer reported that after setting up the drain on a patient, they noticed the water seal chamber had no water in it.They clamped the patient tube and added water to the chamber.They then noticed that there was fluid in the bellows chamber.They reported this as a potential internal leak.The product was returned for evaluation and no evidence of an internal leak could be found.The welding around the bellows chamber was inspected and no defects were identified.The complaint could not be confirmed.A dhr review was completed and no nonconformances in manufacturing were identified.A review of relevant procedures and equipment was also completed and nothing was identified that is suspected to have contributed to the complaint.The ifu for this device provides instructions for how to set up and position the drain correctly.It is suspected that these instructions were not strictly followed (the drain was not kept upright at all times during use).The complaint trending review did not identify any excursions.The complaint history review found one related complaint, in which fluid was noticed in the bellows chamber.It was concluded in that complaint that the drain had been knocked over.A review of cars/capas was completed which identified one car resulting from a complaint of an internal leak in the collection chamber.The drain was evaluated and the complaint could not be confirmed.It was suspected that the leak resulted from a knock over.

Brand Name
DRAINS EXPRESS SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12312880
Report Number3011175548-2021-00831
Device Sequence Number4815540
Product Code KDQ
UDI-Device Identifier00650862115130
UDI-Public00650862115130
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model Number4000-100N
Device Catalogue Number4000-100N
Device Lot Number467851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/02/2021
09/15/2022
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/23/2021
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown